Skip to main content

On Schur functions and Szegő orthogonal polynomials

  • Chapter
Topics in Interpolation Theory

Part of the book series: Operator Theory Advances and Applications ((OT,volume 95))

  • 367 Accesses


Properties of Schur functions in terms of their Schur parameters are investigated using Szegő orthogonal polynomials as a key tool. The relation between the summability of the Schur parameters and the Bernstein condition for the function to have an absolutely convergent Fourier series is discussed. It is shown that the summability of the Schur parameters implies the summability of the Taylor coefficients.

The research described in this publication was made possible in part by Grant No. U9S000 from the NSF.

This is a preview of subscription content, log in via an institution to check access.

Access this chapter

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

USD 29.95
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
USD 39.99
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
Softcover Book
USD 54.99
Price excludes VAT (USA)
  • Compact, lightweight edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info

Tax calculation will be finalised at checkout

Purchases are for personal use only

Institutional subscriptions


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Similar content being viewed by others


  1. Baxter G., A convergence equivalence related to polynomials on the unit circle, Trans. Amer. Math. Soc. 99 (1961) 471–487.

    Article  MathSciNet  MATH  Google Scholar 

  2. Erdelyi T., Geronimo J.S., Nevai P. and Zhang J., Simple proof of “Favard’s theorem” on the unit circle, Ati. Sem. Mat. Fis Univ. Modena 29 (1991) 41–46.

    MathSciNet  Google Scholar 

  3. Geronimus Ja.L., Polynomials orthogonal on a circle and their applications, Amer. Math. Soc. Transl. 3 (1962) 1–78.

    Google Scholar 

  4. Geronimus Ja. L., On the character of the solution of the moment problem in the case of the periodic in the limit associated fraction, Izv. Akad. Nauk SSSR 5 (1941) 203–210.

    Google Scholar 

  5. Geronimus Ja.L., Orthogonal Polynomials, Consultants Bureau, New York, 1961.

    Google Scholar 

  6. Geronimus Ja.L, Orthogonal Polynomials, Appendix to the Russian translation of Szegő’s book [12], Amer. Math. Soc. Transl. 108 (1977) 37–130.

    MATH  Google Scholar 

  7. Golinskii L.B., Schur functions, Schur parameters and orthogonal polynomials on the unit circle, Zeitschrift fur Analysis und ihre Anwendungen 12 (1993) 457–469.

    MathSciNet  MATH  Google Scholar 

  8. Golinskii L.B., Nevai P.G. and van Assche W., Perturbation of orthogonal polynomials on an arc of the unit circle, to appear in JAT.

    Google Scholar 

  9. Grenander U. and Szegő G., Toeplitz Forms and Their Applications, Chelsea Publishing Company, New York, 1984.

    Google Scholar 

  10. Rakhmanov E. A., On the asymptotics of the ratio of orthogonal polynomials, II, Math. USSR Sb 46 (1983) 105–117.

    Article  MATH  Google Scholar 

  11. Reed M. and Simon B., Methods of Modern Mathematical Physics, Vol. 1: Functional Analysis, Academic Press, New York, 1972.

    Google Scholar 

  12. Szegő G., Orthogonal Polynomials. Amer. Math. Soc. Colloq. Publ., Vol. 23, Amer. Math. Soc., Providence, RI, 1975 (4th edition).

    Google Scholar 

  13. Thron W.J., Limit periodic Schur algorithms, the case, Numerical Algorithms 3 (1992) 441–450.

    Article  MathSciNet  MATH  Google Scholar 

  14. Zygmund A., Trigonometric Series, Vol. 1., Cambridge University Press, Cambridge, 1977.

    Google Scholar 

Download references

Author information

Authors and Affiliations


Editor information

Editors and Affiliations

Rights and permissions

Reprints and permissions

Copyright information

© 1997 Springer Basel AG

About this chapter

Cite this chapter

Golinskii, L. (1997). On Schur functions and Szegő orthogonal polynomials. In: Dym, H., Katsnelson, V., Fritzsche, B., Kirstein, B. (eds) Topics in Interpolation Theory. Operator Theory Advances and Applications, vol 95. Birkhäuser, Basel.

Download citation

  • DOI:

  • Publisher Name: Birkhäuser, Basel

  • Print ISBN: 978-3-0348-9838-6

  • Online ISBN: 978-3-0348-8944-5

  • eBook Packages: Springer Book Archive

Publish with us

Policies and ethics